Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 216, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 6, 2016, 5:38 PM CDT for Pushmataha County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 5:38 PM CDT (22:38 UTC)
- Expired
- Aug 6, 2016, 6:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 158 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
837
WUUS54 KTSA 062238
SVRTSA
OKC127-062315-
/O.NEW.KTSA.SV.W.0216.160806T2238Z-160806T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
538 PM CDT SAT AUG 6 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PUSHMATAHA COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 615 PM CDT
* AT 538 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF ANTLERS...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ANTLERS... RATTAN...
KOSOMA... KELLOND...
MOYERS... DELA...
FINLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TULSA.
&&
LAT...LON 3416 9540 3416 9563 3433 9576 3441 9550
TIME...MOT...LOC 2238Z 125DEG 2KT 3426 9556
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
603
WWUS54 KTSA 062306
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
606 PM CDT SAT AUG 6 2016
OKC127-062316-
/O.EXP.KTSA.SV.W.0216.000000T0000Z-160806T2315Z/
PUSHMATAHA OK-
606 PM CDT SAT AUG 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PUSHMATAHA COUNTY
WILL EXPIRE AT 615 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TULSA.
LAT...LON 3416 9540 3416 9563 3433 9576 3441 9550
TIME...MOT...LOC 2305Z 125DEG 2KT 3426 9556
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:17 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 6, 3:17 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
317 PM CDT SAT AUG 6 2016
.DISCUSSION...
Cold front has pushed south to near the Red River this afternoon
with scattered showers/thunderstorms starting to develop near
boundary. Further north, extensive cloud cover/light precipitation
in association with MCV has kept temperatures in check with a
much needed break from the heat. Heat advisory remains in effect
for portions of southeast Oklahoma where heat indices are
currently running in the 105-108 degree range.
Scattered showers/thunderstorms will once again be possible
overnight into Sunday as front begins to slowly lift north. Front
expected to briefly become quasi-stationary across northeast
Oklahoma and west-central Arkansas Sunday into Monday as precipitation
reinforces boundary. Further south, heat indices will again be in
the 105-108 degree range across far southeast Oklahoma Sunday
afternoon.
Slow warming trend expected for much of next week with at least
a limited chance for afternoon showers/thunderstorms each day.
Heat indices could once again become a concern, especially in
areas that received heavier rainfall. Just beyond the extended
periods into next weekend, upper ridge begins to break down with
more significant chances for rainfall in association with next
front.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 74 92 76 93 / 40 20 40 30
FSM 76 95 75 92 / 30 30 30 30
MLC 75 97 77 97 / 30 20 20 30
BVO 72 91 75 93 / 40 20 40 30
FYV 71 88 72 87 / 30 50 30 30
BYV 69 87 71 88 / 30 50 40 30
MKO 73 92 75 93 / 40 30 30 30
MIO 70 89 72 89 / 30 50 40 30
F10 74 95 77 96 / 30 20 20 30
HHW 77 100 75 99 / 20 20 20 30
&&
.TSA Watches/Warnings/Advisories...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053-073>076.
Heat Advisory from noon to 8 PM CDT Sunday for OKZ049-053-073-
075.
AR...None.
&&
SHORT TERM...20
LONG TERM....12Hazardous weather outlook, Aug 6, 5:04 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 504 PM CDT SAT AUG 6 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 504 PM CDT SAT AUG 6 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...VERY LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS PARTS OF FAR SOUTHEAST OKLAHOMA LATE THIS AFTERNOON IN RESPONSE TO A FRONTAL BOUNDARY POSITIONED NEAR THE RED RIVER. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...THOUGH STRONG TO MARGINALLY SEVERE WINDS ALONG WITH SMALL HAIL AND LOCALLY HEAVY RAINS COULD BE POSSIBLE WITHIN ANY THUNDERSTORM DEVELOPMENT. THIS ACTIVITY SHOULD BEGIN TO WEAKEN WITH THE LOSS OF DAYTIME HEATING. ADDITIONAL THUNDERSTORM CHANCES WILL REMAIN POSSIBLE ACROSS EASTERN OKLAHOMA AND ALSO NORTHWEST ARKANSAS OVERNIGHT TONIGHT AS THE FRONTAL BOUNDARY SLOWLY BEGINS TO LIFT NORTHWARD. ALSO THIS AFTERNOON...HOT AND HUMID CONDITIONS WILL REMAIN POSSIBLE INTO THE EVENING HOURS OVER PARTS OF SOUTHEAST OKLAHOMA. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM WITH HEAT INDEX VALUES IN THE 105 TO 108 DEGREE RANGE POSSIBLE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE TO BE POSSIBLE SUNDAY INTO TUESDAY BEFORE THE FRONTAL BOUNDARY FINALLY LIFTS NORTHEAST OUT OF THE REGION. ADDITIONAL AFTERNOON THUNDERSTORM CHANCES ARE FORECAST WEDNESDAY INTO THURSDAY BEFORE INCREASING CHANCES BECOME POSSIBLE FRIDAY AS ANOTHER FRONTAL BOUNDARY LOOKS TO APPROACH THE REGION. GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL POSSIBLE WITH THE STRONGER STORMS OVER THE NEXT SEVERAL DAYS. DANGEROUS HEAT POTENTIAL WILL ALSO REMAIN POSSIBLE WITH HEAT INDEX VALUES IN EXCESS OF 105 DEGREES ACROSS PARTS OF EASTERN OKALHOMA AND NORTHWEST ARKANSAS THROUGH THE UPCOMING WORK WEEK...ESPECIALLY FOR THE SECOND HALF OF THE WEEK BEHIND THE EXITING FRONT TUESDAY. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 6, 5:00 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 500 PM CDT SAT AUG 6 2016 OKZ049-062230- PUSHMATAHA OK- 500 PM CDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA COUNTY UNTIL 530 PM CDT... AT 459 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF CLOUDY...MOVING NORTH AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... RATTAN... SNOW... CLOUDY... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3422 9521 3419 9542 3441 9544 3443 9508 TIME...MOT...LOC 2159Z 169DEG 11KT 3428 9534
Special weather statement, Aug 6, 5:27 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 527 PM CDT SAT AUG 6 2016 OKZ049-062300- PUSHMATAHA OK- 527 PM CDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA COUNTY UNTIL 600 PM CDT... AT 527 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF ANTLERS. THIS STORM WAS NEARLY STATIONARY. DIME TO PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... ANTLERS... RATTAN... KOSOMA... SNOW... KELLOND... MOYERS... OLETA... DELA... FINLEY... LAT...LON 3416 9531 3416 9561 3432 9575 3442 9536 TIME...MOT...LOC 2227Z 125DEG 3KT 3425 9554
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:09 PM CDT | Special Weather Statement | TSA | Wagoner | 21 min |
| Aug 5, 7:30 PM CDT | Special Weather Statement | TSA | Wagoner | 30 min |
| Aug 6, 2:43 AM CDT | Special Weather Statement | TSA | Tulsa | 47 min |
| Aug 6, 3:37 AM CDT | Special Weather Statement | TSA | Tulsa | 38 min |
| Aug 6, 9:05 AM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Pawnee, Tulsa | 3 hr |
| Aug 6, 3:30 PM CDT | Heat Advisory | TSA | Choctaw, Creek, Haskell, Latimer, McIntosh, Muskogee and 6 more | 28 hr |
| Aug 6, 5:00 PM CDT | Special Weather Statement | TSA | Pushmataha | 30 min |
| Aug 6, 5:27 PM CDT | Special Weather Statement | TSA | Pushmataha | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.